Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 174, NWS New Orleans, LA

August 10, 2000Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 10, 2000, 6:05 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2000, 6:05 PM CDT (23:05 UTC)
Expired
Aug 10, 2000, 7:00 PM CDT
In force
55 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Hancock County, MS, Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
989 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WUUS54 KLIX 102305
SVRNEW
MSC045-109-110000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF DIAMONDHEAD
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF POPLARVILLE

* UNTIL 700 PM CDT

* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF POPLARVILLE 
  TO 19 MILES NORTHEAST OF KILN...MOVING SOUTHWEST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  POPLARVILLE AT 635 PM CDT
  4 MILES NORTH OF KILN...5 MILES NORTHEAST OF MCNEIL...6 MILES
  NORTHWEST OF DIAMONDHEAD...8 MILES EAST OF CROSSROADS AT 700 PM CDT

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:40 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 10, 3:40 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
340 PM CDT THU AUG 10 2000

VERY ACTIVE NE FLOW MCS PATTERN IS ONGOING WITH TWO SYSTEMS
AFFECTING THE FORECAST AREA AT THIS TIME. MODEL MASS FIELDS HAVE
HINTED AT THIS PATTERN...HOWEVER...TIMING AND QPF FORECASTS HAVE
BEEN RATHER POOR. SHARPENING ERN U.S. TROUGH/DEVELOPING MID ATLANTIC
CLOSED LOW WITH AN UNSEASONABLY STRONG NORTHERLY JET WILL CONTINUE
TO SPIN UP VORTICITY MAXIMA AND THUNDERSTORMS WITH THE EXTREME HEAT
AND RESULTANT INSTABILITY ALONG WITH TROPICAL MOISTURE AIDING THE
VOLATILE SITUATION THROUGH FRIDAY. RADAR SHOWS NUMEROUS STRONG AND

ISOLATED SEVERE THUNDERSTORMS FOR THE SECOND CONSECUTIVE DAY TODAY.
NUMEROUS REPORTS OF WIND DAMAGE AND ONE HAIL REPORT WERE RECEIVED SO
FAR IN THE MS COASTAL COUNTIES. AM ALSO MONITORING TORNADO POTENTIAL
WITH ROTATING CELLS INTERACTING WITH THE SEA BREEZE. WILL GO ABOVE
GUIDANCE IN THE COASTAL SECTIONS BOTH TONIGHT AND FRIDAY AND MENTION
SEVERE TSTMS TONIGHT.

A RARE LATE SEASON COLD FRONT WILL MAKE ITS WAY SOUTH TO THE MS
COAST LATE SAT AND SLOWLY DRIFT SOUTH AND BECOME MAINLY A DEWPOINT
BOUNDARY ON SUNDAY. DRY AIR WILL BRIDGE ACROSS THE FRONT SATURDAY
AND SUNDAY WITH EXTREME HEAT BUILDING DUE TO NORTH SURFACE WINDS.

MCB 72/96/70/94 3310   BTR 75/96/74/95 3311
MSY 74/95/77/95 5521   GPT 72/94/73/96 5621

.NEW...NONE
LA...NONE
MS...NONE.

22

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:50 PM CDTSevere Thunderstorm WarningLIXJackson40 min
Aug 10, 2:34 PM CDTSevere Thunderstorm WarningLIXHarrison, Jackson41 min
Aug 10, 3:20 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison55 min
Aug 10, 4:12 PM CDTSevere Thunderstorm WarningLIXHancock48 min
Aug 10, 5:41 PM CDTSevere Thunderstorm WarningLIXHarrison64 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.